Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir - Side effects?
Jun 19, 2001

As early as last thursday(June 14, 2001), I began HIV treatment for the first time since infection. I am presently taking a combination med called Trizivir. I am having some nauseau, and a few loose stool movements. None of the side-effects on Trizivir warning card have occured at this point. At least not to a degree that seems to warrant an office visit. In a nutshell, I feel worse than I did before starting therapy. Is it likely that these conditions will abate? Is my body simply reacting to the new medicines? Although I assumed there would be side effects to treatment, I guess I didn't realise that the initial steps toward controlling HIV would make me feel as bad as they have. Am I simply over-reacting?

Thank you so much for your time and consideration of my request(s). I appreciate the time and energy that "thebody.com" has brought forth. Many, many, thanks for your informative and caring help.

Mark

Response from Dr. Bartlett

Dear Mark, I am sorry that you are having these symptoms. It is not uncommon for patients receiving Trizivir to have some GI side effects, most commonly due to the AZT component of Trizivir. Usually these symptoms are transient, and they resolve within a few weeks. Be sure to take the medication with some food in your stomach. If the nausea persists, call your health care provider who may be able to prescribe something for the nausea. or if necessary, switch the AZT to another medication. Good luck!



Previous
amoxicillin sensitivity
Next
Viagra works with 3TC+D4T+Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement